Oklahoma, 2005

Hail in Oklahoma, May 31, 2005

May 31, 2005 · NWS OUN · 6 events in 5 counties and zones

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 2:06 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, May 31, 2:06 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT TUE MAY 31 2005

.DISCUSSION...
SCATTERED SHOWERS ACROSS THE AREA WILL PERSIST THIS EVENING. OTHER
SHOWERS AND THUNDERSTORMS IN THE PANHANDLES WILL LIKELY DEVELOP
INTO A COMPLEX AND MOVE SOUTHEAST ACROSS THE SOUTHWESTERN PORTION
OF THE AREA. WILL GO WITH AREAL WORDING IN MOST AREAS FOR THIS
EVENING. THUNDERSTORMS MAY PERSIST IN PORTIONS OF THE TEXAS
COUNTIES INTO TOMORROW MORNING. SHORTWAVE TROUGH AT 500 MB SLIDES
TO THE EAST AND PRECIP SHOULD BE LESS WIDESPREAD TOMORROW AND
TOMORROW NIGHT... BUT MAY DEPEND ON MESOSCALE EVOLUTION. MODELS DO
SHOW A LITTLE BETTER CHANCE OF PRECIP DEVELOPMENT THURSDAY AS THE
SHORTWAVE RIDGE MOVES EAST... SO HAVE EXPANDED GEOGRAPHY OF
POPS... BUT HAVE KEEP CHANCES FAIRLY LOW.

A BIT OF DISAGREEMENT IN THE MEDIUM RANGE MODELS... BUT ALL
GENERALLY KEEP SOUTHERLY LOW LEVEL FLOW AND SOUTHWESTERLY MID
LEVEL FLOW. SO WARM AND HUMID LOOK LIKE THE STORY. HAVE MADE NO
SIGNIFICANT CHANGES IN THE EXTENDED.

IT WILL BE INTERESTING TO SEE HOW MUCH RAIN WE CAN GET AT OKLAHOMA
CITY THIS EVENING. WE ARE CONTENDING FOR THE RECORD OF DRIEST
MARCH THROUGH MAY PERIOD AT OKLAHOMA CITY ON RECORD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  80  64  86 /  50  30  20  20
HOBART OK         63  82  63  87 /  50  30  20  20
WICHITA FALLS TX  65  84  65  88 /  60  60  20  20
GAGE OK           59  81  61  87 /  50  20  20  20
PONCA CITY OK     62  80  62  86 /  70  50  20  20
DURANT OK         66  82  65  86 /  50  40  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26

In the hours before

Special weather statement, May 31, 1:35 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT TUE MAY 31 2005

OKZ023-311945-
CADDO OK-
235 PM CDT TUE MAY 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF FORT COBB AT
235 PM CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

30
Special weather statement, May 31, 1:57 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT TUE MAY 31 2005

OKZ012-312015-
GARFIELD OK-
257 PM CDT TUE MAY 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF ENID AT 257 PM
CDT...MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

30
Special weather statement, May 31, 2:32 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CDT TUE MAY 31 2005

OKZ023-312045-
CADDO OK-
332 PM CDT TUE MAY 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BOONE AT 332
PM CDT...MOVING EAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

30
Special weather statement, May 31, 2:55 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT TUE MAY 31 2005

OKZ018-312115-
KINGFISHER OK-
355 PM CDT TUE MAY 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF LOYAL AT 355
PM CDT...MOVING EAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

30
Special weather statement, May 31, 3:08 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT TUE MAY 31 2005

OKZ021-033-034-312130-
BECKHAM OK-GREER OK-HARMON OK-
408 PM CDT TUE MAY 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF VINSON AT 408 PM
CDT...MOVING EAST AT 20 MPH. ANOTHER STRONG STORMS WAS LOCATED NEAR
VINSON.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

30
Local storm report, May 31, 3:25 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT TUE MAY 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             2 W COGAR               35.33N 98.17W
05/31/2005  1.00 INCH        CADDO              OK   PUBLIC

&&

TY/JLP

The radar

The Norman radar (KTLX), 81 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Caddo

When
May 31, 3:25 PM CST
Where
Caddo County, 2 mi W of Cogar
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.333, -98.167

Hail, Canadian

When
May 31, 4:10 PM CST
Where
Canadian County, 9 mi SW of Calumet
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.500, -98.233

Hail was reported on Interstate 40.

Hail, Jackson

When
May 31, 4:49 PM CST
Where
Jackson County, Eldorado
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.467, -99.650

Hail, Jackson

When
May 31, 4:55 PM CST
Where
Jackson County, 3 mi SE of Eldorado
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.433, -99.617

Hail, Comanche

When
May 31, 4:57 PM CST
Where
Comanche County, 3 mi E of Pumpkin Center
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.583, -98.167

Hail, Tillman

When
May 31, 5:22 PM CST
Where
Tillman County, 3 mi SSW of Tipton
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.467, -99.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449307, 5449308, 5449309, 5449310, 5449311, 5449312.